VJPU: A Changing of the Guard
Case of Red-Tinted Vision Possibly Linked to Sildenafil Overdose
During the 19th Annual Fall Scientific Meeting of the SMSNA, the new members of the Editorial Board officially started their activities for the Video Journal of Prosthetic Urology (VJPU).
Serving a two-year term, ending during the World Meeting on Sexual Medicine (WMSM) in Japan in 2020, the following doctors will form the Editorial Board:
Dr. Christian Leiber
Dr. Giulio Garaffa
Dr. Rafael Carrion
Dr. Tobias Koehler
The ISSM would like to express its sincere gratitude to the previous Editorial Board members -- Dr. Ashley Tapscott, Dr. Daniar Osmonov, Dr. Jeff Brady, and Dr. Koen van Renterghem -- for their valuable efforts and contributions to the VJPU in the past two years.
Finally, together with the Editor-in-Chief Dr. Steven K. Wilson, we wish the new Editorial Board all the best for the two years ahead. We are looking forward to the continued success of the VJPU.
A 31-year-old man developed red-tinted vision shortly after consuming an abnormally high dose of sildenafil citrate.
The drug is a phosphodiesterase type 5 (PDE5) inhibitor often prescribed to treat erectile dysfunction. It is the active ingredient in Viagra.
The man purchased a liquid form of sildenafil online. While experts are not certain exactly how much medication he took, it is believed to be much higher than the recommended 50 mg dose.
He was diagnosed with persistent retinal toxicity and had damage to cones of the retina, which allow a person to see in color. The symptoms have lasted for over a year.
The case study was published last month in Retinal Cases & Brief Reports. Please click here to learn more.